I am 64 years old and have had some heart failure for about 2 years. My ejection fraction on my last echo was about 35%. About 3 months ago, I go a Bi-V pacemaker/ICD. Ever since that time I have had a lot of dizziness. My cardiologist is cut my beta blocker in half and I take minimal diuretics anymore. My weight is staying the same but my blood pressure is up from the 90's systolic to about 120-130 with the changes in drugs. I still have dizziness that is not necessarity related to position changes which they always ask about. At the time of my procedures, I was taken off of coumadin for several days. After the procedure, I had bleedings problems so was off even longer. I am on coumadin for mechanical valve and arrhythmias.
Could this dizziness be related to the drugs? I take coreg 6.25 2X/day, prinivil 2.5 mg 2X/day, torsimide 20mg daily which is down from 100 mg/day. My balance is off and the dizziness often causes nausea etc. Should I see a neurologist at this point? How long must I wait for the new devices to have the maximum effect? I am getting sick of complaining but these symptoms are affecting my activities. I sometimes wonder if my cardiologist even believes me anymore and I know he doesn't want to hear anything more about it. But, the symptoms do persist and they are bothersome.
there are alot of causes of dizziness. The most pressing given your history would be abnormal heart rhythms. However, the occurence of these should be detected by you ICD. Alos, with the medications you are on you could certainly have blood pressure fluctuations, so it would be important to document your blood pressure during an episode.
All medications can cause dizziness. Of the ones you mention, torsemide would be the more common one to do that.
There are multiple non cardiac causes of dizziness. Once you rule out blood pressure fluctuations and arrythmias, and medication effects, a neurologist could help. However, a skilled internist might be a better place to start. Subspecialist often look at patients through a narrow window of their specialty. An internist often tries to place the symptoms in the context of the entire patient.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.